MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. SJM RIGID SADDLE RING; RING, ANNULOPLASTY

ST. JUDE MEDICAL, INC. SJM RIGID SADDLE RING; RING, ANNULOPLASTY
Model Number RSAR-34
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Dyspnea (1816); Headache (1880); Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Heart Block (4444)
Date of Event 08/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
It was reported on 23 june 2021, a 34mm sjm rigid saddle ring was implanted.On (b)(6) 2021, the patient presented with intermittent short term supraventricular tachycardia and mitral valve prolapse (mvp) and medication was stopped.On (b)(6) 2021, the patient was discharged.On (b)(6) 2021, the patient presented to the emergency room (er) experiencing palpitations and an electrocardiogram (ecg) was performed and noted atrial fibrillation, with a fast ventricular response and secondary repolarization disorder was reported.The patient received 300mg of amiodarone which resolved the arrhythmia and covered to sinus rhythm.This is most likely due to the implant procedure.The patient was reported to be in stable condition and is now home.(b)(4).
 
Additional Manufacturer Narrative
Correction: b5, d6a.
 
Event or Problem Description
It was reported on (b)(6) 2021, a 34mm sjm rigid saddle ring was implanted in the mitral position.On (b)(6) 2021, the patient presented with intermittent short term supraventricular tachycardia and mitral valve prolapse (mvp) and medication was stopped.The patient was experiencing dyspnea and palpitations due to the mvp.The patient was admitted to the hospital due to the mvp.On (b)(6) 2021, the patient was discharged.On (b)(6) 2021, the patient presented to the emergency room (er) experiencing palpitations and an electrocardiogram (ecg) was performed and noted atrial fibrillation, with a fast ventricular response and secondary repolarization disorder was reported.The patient received 300mg of amiodarone which resolved the arrhythmia and covered to sinus rhythm.This is most likely due to the implant procedure.The patient was reported to be in stable condition and is now home.On (b)(6) 2021, the patient present to the hospital with a headache and low blood pressure.A tee was performed for rule out pericardial fluid.No pericardial fluid was noted.
 
Additional Manufacturer Narrative
An event of intermittent short term supraventricular tachycardia and mitral valve prolapse (mvp) was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
SJM RIGID SADDLE RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
MDR Report Key12439100
Report Number3007113487-2021-00027
Device Sequence Number20037476
Product Code KRH
UDI-Device Identifier05414734009461
UDI-Public05414734009461
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K042734
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2026
Device Model NumberRSAR-34
Device Catalogue NumberRSAR-34
Device Lot Number7852568
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer10/05/2021
10/26/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date10/14/2021
10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight58